Kevin Gammon

Publications

Assistant Professor of Mathematics

Degrees:
B.S., Berry College
M.S., Auburn University
Ph.D., Auburn University
Office: LH 109
Phone: (615) 547-1294
Email: kgammon@cumberland.edu

Kevin Gammon earned a Bachelor of Science degree from Berry College in 2004 with Mathematics major and a Computer Science minor. He earned a Master of Science degree in 2006 and Doctor of Philosophy degree in 2008 from Auburn University. Since graduating at Auburn University, he has taught as an instructor at Auburn University, West Georgia Technical College, and Troy University. He began working at Cumberland University in August 2010.

As a teacher, Dr. Gammon attempts to create an atmosphere of discussion and exploration amongst students. He believes that student exploration leads to a deeper understand of mathematics and furthers the student’s ability to process mathematical concepts.

Dr. Gammon’s research falls in the area of mathematics known as Topology. During his research he has given several talks at multiple universities including international talks in Mexico City. During his time at Cumberland University, he has continued to perform research in topology and has submitted papers for peer review.

Outside of Cumberland University, Dr. Gammon enjoys an active lifestyle. He is an active triathlete and recently raced in Ironman Wisconsin in September 2013. Aside from racing, he also volunteers for races, such as the Great Prostate Caner Challenge, to raise money for various causes. He also enjoys kayaking, hiking, and cooking.

Publications:

1) A short proof of nonhomogeneity of the pseudo-circle, co-author K. Kuperberg, Proceedings of the American Mathematical Society, 137 (2009), no. 3, 1149-1152.

2) The Cartesian product of the pseudo-arc and pseudo-circle is factorwise rigid, Topology Proceedings 35 (2010) pp. 97-106

3) Lifting crooked circular chains to connected covering spaces, to appear in Topology Proceedings 36 (2010) pp. 1-10

4) The Cartesian product of the pseudo-arc and a pseudo-solenoid is factorwise rigid, submitted to Topology Proceedings 39 (2012) pp. 131-139.